Alert archive / Arkansas / Wind Advisories in 2020
Wind Advisory 7, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Aug 27, 2020, 3:32 AM CDT for 7 counties in Arkansas. It took effect at Aug 27, 2020, 1:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2020, 3:32 AM CDT (08:32 UTC)
- In effect from
- Aug 27, 2020, 1:00 PM CDT
- Expired
- Aug 27, 2020, 11:02 PM CDT
- In force
- 10 hr
- Issued by
- NWS Little Rock, AR
Counties Arkansas County, AR, Desha County, AR, Jackson County, AR, Monroe County, AR, Prairie County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 81 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.5
The text
As transmitted.
590 WWUS74 KLZK 270832 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 332 AM CDT Thu Aug 27 2020 ARZ025-033-034-046-047-057-065-272100- /O.NEW.KLZK.WI.Y.0007.200827T1800Z-200828T1200Z/ Jackson-White-Woodruff-Prairie-Monroe-Arkansas-Desha- Including the cities of Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Stuttgart, De Witt, Dumas, and McGehee 332 AM CDT Thu Aug 27 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Jackson, White, Woodruff, Prairie, Monroe, Arkansas and Desha Counties. * WHEN...From 1 PM this afternoon to 7 AM CDT Friday. * IMPACTS...As the remnants of Hurricane Laura move through central and northeast Arkansas later today and tonight, gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 57
1 follow-up statement
050 WWUS74 KLZK 280402 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 1102 PM CDT Thu Aug 27 2020 ARZ025-033-034-046-047-057-065-281200- /O.CAN.KLZK.WI.Y.0007.000000T0000Z-200828T1200Z/ /O.NEW.KLZK.WI.Y.0008.200828T0402Z-200828T1200Z/ Jackson-White-Woodruff-Prairie-Monroe-Arkansas-Desha- Including the cities of Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Stuttgart, De Witt, Dumas, and McGehee 1102 PM CDT Thu Aug 27 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...South and southeast winds of 15 to 30 mph with gusts up to 40 mph expected. * WHERE...Jackson, White, Woodruff, Prairie, Monroe, Arkansas and Desha Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Tropical Depression Laura will continue to move slowly across Arkansas overnight. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Aug 27, 12:28 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 27, 12:28 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1228 AM CDT Thu Aug 27 2020 .AVIATION... TAF period prevailing conditions will be determined by the path of Laura. While there may be scattered overnight convection and patchy mvfr or lower ceilings, conditions should deteriorate after sunrise, with mvfr to ifr conditions becoming prevalent and moderate to heavy precipitation becoming widespread. Expect sustained wind speeds increasing to 15 to 25 knots, and gusts approaching 35 to 40 knots, especially in areas surrounding the center (primarily central and eastern sites). && .PREV DISCUSSION...(ISSUED 451 PM CDT Wed Aug 26 2020) ...SIGNIFICANT AND WIDESPREAD IMPACTS FROM LAURA ARE LIKELY THURSDAY AND FRIDAY... SHORT TERM...Today Through Friday Night In the broadest sense, the overall forecast thinking through Friday night has not changed significantly. We remain in a favored position to see multiple, widespread hazards as Laura pushes across Arkansas with impacts ramping up Thursday morning and lasting into Friday. This discussion will first address the few notable changes this cycle, followed by an update from yesterday's discussion. Notable changes: (1) It is apparent a predecessor rain event affected portions of southwestern Arkansas this morning with rain ongoing across a large portion of western Arkansas this afternoon. Radar and MRMS estimated totals are on the order of 5+ inches, centered on the border of Polk and Sevier/Howard counties. This is very concerning given the already suppressed flash flood guidance values from an abundance of rain within the last month. For this reason, we are shifting our messaging to address the potential for localized, high-end, and life- threatening flooding in the Thursday/Friday time frame. Flash flood emergencies cannot be ruled out. Again, this appears to be a significant threat. (2) Confidence remains high we will see at least a brief window of tropical storm conditions over southwest Arkansas, most likely Thursday afternoon through Thursday night. The ongoing Tropical Storm Watch will be upgraded to a Tropical Storm Warning as a result. (1) Rain/Flooding Prolific and heavy rain is anticipated along and east of the cyclone center as it moves through Arkansas. A corridor of rain totals 4 to 6 inches (isolated totals of 8 inches or greater) is still expected to bisect the state SW to NE along and east of the track. While flooding will be possible over much of the state, southwestern through central AR carries the highest risk of widespread flooding. Southwestern AR, as mentioned above, may see localized, high-end, and life-threatening flash flooding. There are no changes to the ongoing Flash Flood Watch this afternoon aside from mentioning the increased threat over southwestern sections. (2) Wind Tropical storm force winds are likely enough over southwestern to warrant an upgrade to a Tropical Storm Warning. Sustained speeds on the order of 30 to 40 mph with gusts upwards of 50 to 60 mph will be possible all the way into central Arkansas, although speeds will gradually diminish as the cyclone moves further into the state. Lesser amounts with max gusts of 35 mph will be possible elsewhere. Winds will increase Thursday through the day south-to-north and decrease through Friday morning in the same fashion. Downed trees and powerlines will be likely, especially over roughly the southwestern half of the state. Confidence in the track forecast has increased as has our confidence in wind impacts across the state. (3) Tornadoes As with most any landfalling tropical cyclone, tornadoes will be possible and this threat primarily resides across the southern and southeastern portions of the state, along and east of the center. Tropical cyclone spawned tornadoes are typically weaker and short- lived, but pose a threat, particularly within feeder bands. The next routine forecast update will be issued around 4 AM CDT Wednesday morning. Please monitor new forecasts and updates as this storm evolves and we refine potential impacts and timing. Special thanks to neighboring offices and national centers for coordination today. LONG TERM...Saturday Through Tuesday Night Beyond the "Laura" timeframe of the forecast, things remain fairly progressive locally as well as across much of the country. H500 ridging will remain suppressed to the south of the area with several substantial shortwave troughs expected to traverse the northern part of the CONUS. At the surface, a cold front will move across the area at the beginning of the period. Otherwise, sfc flow will remain largely out of the south for much of the time. Temperatures are expected to remain near to slightly below normal through the period with occasional rain chances. HYDROLOGY... Growing more concerned with flood threats in the Upper Ouachita River basin where they received 3-5 inches of rainfall in the last 6 hours. USGS streamflow maps depict streamflow above the 90th percentile with much of the runoff still occurring. This is concerning considering the main precipitation from remnants of Laura is yet to come. Additional rainfall expected over the next 36 hours over SW Arkansas would likely push crests above minor and close to moderate impact severity. Initial concern will be flash flooding Thursday, particularly in the areas already primed with excessive rainfall earlier today. PQPF shows highest confidence in heavy rain between 18Z Thursday and 06Z Friday. Initial concerns will be on the tributaries of the Ouachita River (Little Missouri, Caddo, Antoine, etc). Although verified reports of water over low water crossings are beginning to recede, additional rainfall upstream will cause faster rises with each additional rain this event. In addition, runoff and routed water will reach the mainstem of the Ouachita over the next few days leading to minor to moderate categorical impacts by the end of next week in Southern Arkansas. Long story short, if this heavy rain materializes river flooding will be a continued concern heading into next week. && .LZK Watches/Warnings/Advisories... Flash Flood Watch from 7 AM CDT this morning through Friday evening FOR Calhoun-Clark-Cleburne-Conway-Dallas-Faulkner- Garland-Grant-Hot Spring-Independence-Montgomery-Ouachita-Perry- Pike-Polk-Pope-Pulaski-Saline-Scott-Searcy-Stone-Van Buren-White- Yell. Tropical Storm Warning FOR Bradley-Calhoun-Clark-Cleveland- Dallas-Drew-Ouachita-Pike. && Aviation...57
Hazardous weather outlook, Aug 27, 12:10 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook...Corrected National Weather Service Little Rock AR 1210 AM CDT Thu Aug 27 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard- Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan- Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring- Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 1210 AM CDT Thu Aug 27 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Isolated showers and thunderstorms are expected overnight, with some increase in precipitation across southwest Arkansas toward morning as Hurricane Laura approaches from Louisiana. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday The remnants of Hurricane Laura are expected to move across Arkansas from south to northeast Thursday evening into late Friday. Heavy rainfall is likely along the track of the system. Flash flooding is possible where storms develop and move over the same locations. Forecast rainfall amounts will range from 3 to more than 6 inches for much of the area, with locally higher amounts in excess of 7 inches. The area most vulnerable to flash flooding is in the west. Portions of western Arkansas have already received heavy to excessive rain this month, and the soil is saturated and unable to hold much additional water. Given this much rain, tributaries will be on the rise. Minor to moderate flooding is projected along portions of the Little Missouri, Ouachita, and Saline Rivers. The scope of river flooding may become more widespread depending on actual rainfall amounts, and where the heaviest precipitation occurs. Gusty winds are expected to accompany this system. Winds of 30 to 40 mph will be noted, with gusts to 50 mph possible. This could lead to some tree damage and power outages, especially in southern sections of the state. There will also be a limited tornado threat across all but northwest Arkansas, generally to the north and east of the center of circulation. Tornadoes with inland tropical systems tend to be brief and weak, but can certainly cause damage. .Spotter Information Statement... Spotter activation may be needed Thursday afternoon and evening. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 57/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:23 PM CDT | Special Weather Statement | LZK | Woodruff | 52 min |
| Aug 26, 8:34 PM CDT | Special Weather Statement | LZK | Lonoke | 26 min |
| Aug 27, 11:09 AM CDT | River Flood Warning | LZK | White | 33 hr |
| Aug 27, 12:41 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Drew and 2 more | 4 hr |
| Aug 27, 1:54 PM CDT | Flash Flood Warning | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring, Jefferson and 1 more | 3 hr |
| Aug 27, 3:34 PM CDT | Tornado Warning | LZK | Arkansas | 41 min |
| Aug 27, 3:49 PM CDT | Tornado Warning | LZK | Arkansas, Lonoke, Prairie | 17 min |
| Aug 27, 4:03 PM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Grant, Jefferson, Lonoke, Pulaski and 1 more | 4 hr |
| Aug 27, 4:10 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 3 hr |
| Aug 27, 4:13 PM CDT | Tornado Warning | LZK | Arkansas, Desha, Monroe | 34 min |
| Aug 27, 4:19 PM CDT | Flash Flood Warning | LZK | Arkansas, Faulkner, Hot Spring, Lonoke, Prairie, Pulaski and 1 more | 4 hr |
| Aug 27, 5:27 PM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Monroe, Prairie | 3 hr |
| Aug 27, 6:08 PM CDT | Tornado Warning | LZK | White, Woodruff | 52 min |
| Aug 27, 6:19 PM CDT | Flash Flood Warning | LZK | Conway, Faulkner, Lonoke, Monroe, Perry, Prairie and 3 more | 3 hr |
| Aug 27, 6:44 PM CDT | Tornado Warning | LZK | Jackson, Woodruff | 18 min |
| Aug 27, 6:54 PM CDT | Tornado Warning | LZK | Independence, Jackson, White, Woodruff | 8 min |
Nearby
Wind Advisories in Arkansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.